New Mexico, 2014

Drought in New Mexico, August 1 to 31, 2014

August 1 to 31, 2014 · NWS ABQ · 21 events in 21 counties and zones

An active monsoon pattern that characterized July 2014 continued into August, with an especially wet period during the first several days of the month. Widespread heavy rain eased from the 6th through 8th, however, as more typical isolated to scattered thunderstorms dominated the landscape from the 9th through 12th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An active monsoon pattern that characterized July 2014 continued into August, with an especially wet period during the first several days of the month. Widespread heavy rain eased from the 6th through 8th, however, as more typical isolated to scattered thunderstorms dominated the landscape from the 9th through 12th. A monsoon burst, aided by a subtropical low pressure system aloft, brought heavy rain and local flash flooding on the 13th and 14th. Drier air worked into the northwest parts of the state with much less storm activity from the 15th into the 21st. Another good surge of monsoon moisture from the south arrived late on the 21st with widespread showers and storms on the 22nd, some with heavy rain and flash flooding. The 23rd was much drier then a gradual increase in moisture returned on the 24th and continued into the 27th. The 26th was an active day with a few reports of significant flash flooding. The remainder of the month turned much drier and warmer. Despite the active monsoon, New Mexico's rangeland and pastures were rated 56% very poor to poor at the beginning of the month, with only modest improvements during the month. Despite short-term gains, longer-term hydrological impacts (below-normal reservoir levels) remained after multiple years of below-normal snowpack. The Middle Rio Grande Conservancy District curtailed water bank deliveries for irrigation in response to low flows along the Rio Grande during the month. The combination of short- and long-term hydrological impacts, below-normal mountain snowpack conditions in the headwater regions led to the re-introduction of an area of Moderate Drought (D1) in the Middle Rio Grande corridor from Socorro County northward to Sante Fe County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 31, 10:40 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 31, 10:40 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 PM MDT THU JUL 31 2014

.AVIATION...
06Z TAF CYCLE
LAST LINE OF THUNDERSTORMS EXTENDING FROM SANTA ROSA SOUTHWEST TO
SRR WITH TRANSPORT DIRECTION SOUTH AND EAST...WITH ACTIVITY
CONTINUING OVERNIGHT. TAFS WRITTEN WITH VCSH HOLDING SPOTS FOR
TRAILING OR LEADING THUNDERSTORMS...AND GREATEST LIKELIHOOD OF
NEARBY THUNDER FLAGGED WITH VCTS GROUP. IFR CIGS IN TAFS FOR LVS
OVERNIGHT...WITH SCT LAYERS AT OTHER EASTERN POINTS SIGNALING
POSSIBLE MVFR EXCURSIONS OVERNIGHT IN LOW CLOUD REGIME. MT
OBSCURATION OVER THE CENTRAL MTS AND CONTINENTAL DIVIDE THROUGH
15Z. THUNDER REDEVELOPING OVER WESTERN AND CENTRAL NM FROM 19Z
ONWARD FRIDAY...WITH ACTIVITY PERSISTING LATE FRIDAY EVENING AS IT
EXPANDS EASTWARD INTO THE NORTHEAST HIGHLANDS AND ADJACENT
PLAINS..AND OVER THE EASTERN PLAINS.

SHY

&&

.PREV DISCUSSION...1029 PM MDT THU JUL 31 2014...
.UPDATE...
UPDATED TO REMOVE FLASH FLOOD WORDING FROM ZFP. MOST ACTIVITY HAS
SHIFTED SOUTHEAST OF THE WATCH AREA. CLASSIC QUASI-LINEAR
CONVECTIVE SYSTEM WITH STRATIFORM RAIN ON BACKSIDE WILL CONTINUE
TO SLOWLY PROPAGATE/MOVE SEWD DURING THE NEXT COUPLE OF HOURS.

33

&&

.PREV DISCUSSION...320 PM MDT THU JUL 31 2014...
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE QUITE ACTIVE OVER A LARGE PORTION
OF NEW MEXICO THROUGH THE WEEKEND AS SIGNIFICANT MOISTURE LINGERS
OVER THE AREA. TODAY A BACK DOOR COLD FRONT HAS STALLED NEAR THE
CONTINENTAL DIVIDE...WHERE STORMS ARE INITIATING. THESE STORMS
WILL SPREAD SOUTHEASTWARD THROUGH THE EVENING WHILE NEW STORMS
DEVELOP ALONG AND NEAR THE CENTRAL MOUNTAIN CHAIN. A BRIEF UPTICK
IN STORMS IS EXPECTED IN NORTHEASTERN NEW MEXICO FRIDAY AS A WEAK
DISTURBANCE ALOFT MOVES OVER THE AREA...AND ELSEWHERE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THROUGH THE
WEEKEND A WEAKNESS IN HIGH PRESSURE ALOFT WILL ALLOW THE ROBUST
MOISTURE TO BE EXPLOITED...AND CONSEQUENTLY SHOWERS AND
THUNDERSTORMS WILL BE COMMON...ESPECIALLY FROM THE CONTINENTAL
DIVIDE TO THE CENTRAL MOUNTAIN CHAIN.

&&

.DISCUSSION...
ACTIVE STRETCH OF STORMS EXPECTED TODAY THROUGH THE WEEKEND WITH
BOUTS OF ABOVE NORMAL PWATS BETWEEN 1 TO 1.5 INCHES POOLING AND
UNDULATING OVER A LARGE CENTRAL SWATH OF NM. THIS WILL MAKE THE
FORECAST VERY CHALLENGING...TRYING TO PINPOINT FLASH FLOODING
THREAT WITH SUCH HIGH VARIABILITY ON ANTECEDENT RAINFALL OVER THE
PAST FEW DAYS ALONG WITH EVOLVING STORM MOTIONS/TRACKS. BACK
DOOR FRONT HAS BEEN A CATALYST FOR STORMS IN WESTERN NM THUS FAR
WITH NEW STORMS TAKING SHAPE OVER THE NORTHERN MOUNTAINS. STORMS
HAVE BEEN LESS ORGANIZED AND SLOW TO DEVELOP OVER THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS/HIGHLANDS.

A SEVERE THREAT WILL ALSO EXIST...MOSTLY TODAY AND THROUGH THE
EVENING...OVER AND JUST EAST OF THE NORTHERN MOUNTAINS AND CENTRAL
MOUNTAIN CHAIN. BULK SHEAR IS SUFFICIENTLY HIGH FOR A FEW
SUPERCELLS AS SURFACE WINDS HOLD A SOUTH SOUTHEAST COMPONENT
THROUGH THE EVENING WHILE NORTHWESTERLY WINDS ALOFT PREVAIL. THE
STORM MOTION IS FAIRLY FAST-PACED IN THE NORTHEASTERN HALF OF THE
FORECAST AREA WHERE THE STRONGER NORTHWESTERLIES ALOFT
RESIDE...BUT OVER THE GILA AND SURROUNDING AREAS THE MOTION DROPS
OFF TO ALMOST NOTHING. THIS WILL BE A PRIMARY AREA OF CONCERN FOR
FLASH FLOODING BASED ON THE SLUGGISH MOTION...BUT AREAS WITHIN THE
EXISTING WATCH ALSO HAVE POTENTIAL OF SEEING LOCALLY HEAVY RAIN AS
WELL. LOCAL WRF/SPC SSEO/HRRR MODELS ALL POINT TO HEFTY STORMS
ROLLING INTO TORRANCE/GUADALUPE COUNTIES...SO THIS AREA WILL NEED
TO BE MONITORED THROUGH THE EVENING.

SCATTERED TO NUMEROUS STORMS WILL PEG MUCH OF THE FORECAST AREA
AGAIN FRIDAY...NAMELY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL
MOUNTAIN CHAIN. NORTHWESTERLIES ALOFT WILL WEAKEN AND THIS WILL
BEGIN TO SHIFT AND SLOW DOWN STORM MOTIONS...ADDING TO THE
LOCALLY HEAVY RAINFALL THREAT. ANOTHER FEATURE OF INTEREST WILL BE
A POTENTIAL SHORTWAVE TROUGH THAT WILL DIVE SOUTHEAST OUT OF
COLORADO. THIS COULD SPAWN ADDITIONAL SHOWERS AND STORMS IN
NORTHEASTERN NM...MOSTLY IN THE HIGHLANDS. THE REMAINING EAST
CENTRAL TO SOUTHEASTERN PLAINS WILL BE FAIRLY STABLE WITH LI'S OF
1 TO 2 C...AND WILL HAVE DIFFICULTY INITIATING STORMS.

ON SATURDAY AND SUNDAY NM BEGINS TO FALL BETWEEN UPPER LEVEL
FEATURES...A DEVELOPING SUBTROPICAL LOW OVER THE UPPER GULF OF
CALIFORNIA AND THE EXITING NORTHWEST FLOW INTO TX/OK AND REMAINING
PLAINS AREAS...ESSENTIALLY WEAKENED HIGH PRESSURE OVER THE LAND OF
ENCHANTMENT. PWATS WILL BE QUITE HIGH WITH SLOW NORTHBOUND STORM
MOTIONS THAT WILL ALLOW SEEPAGE OF DEEPER SUBTROPICAL MOISTURE.
OVERALL THE NEXT THREE DAYS WILL BE BUSY AND WET WITH DAY-TO-DAY
FORECAST REFINEMENTS NECESSARY TO PINPOINT FLASH FLOODING THREAT.

THE AFOREMENTIONED SUBTROPICAL LOW/TROUGH APPEARS TO DRIFT
NORTHEASTWARD...POSSIBLY LAYING OVER INTO CO AND NORTHERN NM BY
MONDAY AND TUESDAY. THIS COULD NARROW THE CHANNEL OR PLUME OF
MOISTURE SOME...ALLOWING TEMPERATURES TO CLIMB BACK CLOSER TO
AVERAGE.

52

&&

.FIRE WEATHER...

WET PATTERN TO PERSIST INTO EARLY NEXT WEEK. NORTHWEST FLOW OVER
NORTHERN AND CENTRAL NEW MEXICO WITH THE RIDGE AXIS STRETCHED OVER
CENTRAL AZ TO SOUTH CENTRAL NEW MEXICO WILL BE THE PREVAILING
PATTERN THROUGH FRIDAY. THEREAFTER THE RIDGE AXIS WILL BECOME
ORIENTED NORTH TO SOUTH OVER NEW MEXICO ALLOWING THE PLUME OF
MOISTURE TO BE LOCATED OVER WESTERN NEW MEXICO...AS AT LEAST ONE OR
MORE DISTURBANCES TRACK NORTH AROUND THE WESTERN PERIPHERY OF THE
RIDGE. SURFACE HIGH PRESSURE WILL BE REINFORCED OVER THE EASTERN
PLAINS AND INTO THE RIO GRANDE VALLEY...FRIDAY NIGHT THROUGH
SATURDAY NIGHT...CONSEQUENTLY A MORE PROLONGED PERIOD OF LOW LEVEL
UP SLOPE FLOW AND LOW LEVEL CONVERGENCE ALONG THE CONTDVD...AND
CENTRAL MOUNTAIN CHAIN...WILL BE POSSIBLE. LOCALLY HEAVY RAINS WHICH
COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND.

FOCUS FOR STORMS WILL BE ALONG AND NEAR THE CONTINENTAL DIVIDE AS
WELL AS THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS
TONIGHT...AND INTO FRIDAY NIGHT. THE NORTHEAST PLAINS MAY SEE MORE
ACTIVITY BY FRIDAY NIGHT AS THE PREVIOUSLY MENTIONED SURFACE HIGH
PRESSURE INVADES THAT REGION. SATURDAY WILL BE QUITE ACTIVE AS WELL
FOR MOST AREAS. SUNDAY INTO MONDAY THE EASTERN PLAINS MAY BE
RELATIVELY STABLE WITH A DEARTH OF STORMS...WHILE THE WEST AND
CENTRAL LOOK TO BE FAVORED FOR WETTING RAIN.

OVERNIGHT RH RECOVERIES WILL CONTINUE TO BE EXCELLENT INTO NEXT
WEEK. SLIGHT DRYING MAY OCCUR BY THE MIDDLE OF NEXT WEEK IN THE
WEST...BUT RIGHT NOW MIN RH VALUES HOVER NEAR 20 PERCENT IN THE FAR
NORTHWEST AND IN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY SO NOT
GETTING INTO THE CRITICAL RANGE...AND WINDS DON/T APPEAR TO BE
ANYWHERE NEAR THE THRESHOLD EITHER. HIGH TEMPERATURES WILL REMAIN
BELOW AVERAGE THROUGH THE MIDDLE OF NEXT WEEK...ALTHOUGH NOT QUITE
SO FAR BELOW BY NEXT TUESDAY THROUGH THURSDAY. VENTILATION MAY BE
POOR THROUGH MUCH OF CENTRAL NEW MEXICO FRIDAY...AND POOR IN
LOCALIZED AREAS SATURDAY INTO TUESDAY.

A STRONGER TROUGH MAY ATTEMPT TO SQUASH THE RIDGE...OR BREAK
UNDERNEATH IT...MID TO LATE NEXT WEEK...THEREFORE THE SLIGHT DRYING
TREND IN DAYTIME HUMIDITIES. HOW EXTENDED MODELS HANDLE THIS FEATURE
IS A BIG QUESTION...WITH THE ECMWF TRENDING BACK TOWARDS THE
NORTHWEST FLOW PATTERN WE/VE BEEN UNDER FOR MUCH OF THE SUMMER. IT
LOOKS LIKE THERE MIGHT BE A SLIGHT DOWN TICK IN STORMS FOR SOME
AREAS...BUT NOT ALL.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33/52
Hazardous weather outlook, Jul 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUL 31 2014

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND FLASH FLOODING TODAY. MODELS PAINT SOME OF THE HEAVIEST
PRECIPITATION THIS AFTERNOON ACROSS THE SOUTHWEST MOUNTAINS AND
ALONG THE EAST SLOPES OF THE WEST CENTRAL AND JEMEZ MOUNTAINS. THE
FOCUS SHOULD THEN SHIFT TO THE NORTH CENTRAL AND CENTRAL
MOUNTAINS AND ADJACENT EAST SLOPES THIS EVENING. STORMS WILL MOVE
SLOWLY AND GENERALLY TOWARD THE SOUTHEAST AND SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE THROUGH THE WEEKEND.
A SLOW MOVING UPPER LEVEL TROUGH WILL PASS SOUTHEASTWARD OVER
NORTHEAST NEW MEXICO FRIDAY BRINGING THE GREATEST POTENTIAL FOR
FLASH FLOODING TO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST
SLOPES. THE BEST POTENTIAL FOR FLASH FLOODING SHOULD THEN SHIFT
WESTWARD OVER THE WEEKEND AS A SLOW MOVING SUBTROPICAL WAVE
MIGRATES NORTHWARD WEST OF NEW MEXICO STEERING A ROBUST MONSOON
MOISTURE PLUME OVER THE CONTINENTAL DIVIDE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Local storm report, Jul 31, 6:20 PM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             MORIARTY                35.00N 106.05W
07/31/2014  E0.88 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401132

50
Special weather statement, Jul 31, 6:22 PM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
722 PM MDT THU JUL 31 2014

NMZ522-010145-
ESTANCIA VALLEY-
722 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING EAST OF MORIARTY...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR MORIARTY.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
TORRANCE COUNTY AND RURAL EXTREME SOUTH CENTRAL SANTA FE COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3508 10598 3504 10586 3500 10586 3499 10584
      3497 10584 3495 10586 3491 10585 3483 10590
      3494 10608
TIME...MOT...LOC 0122Z 294DEG 10KT 3499 10600

50
Special weather statement, Jul 31, 6:24 PM MST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT THU JUL 31 2014

NMZ523-533-010200-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
724 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING TOWARDS THE MILAGRO AREA...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 19 MILES EAST
OF CLINES CORNERS. MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3493 10517 3479 10534 3491 10542 3502 10534
TIME...MOT...LOC 0124Z 333DEG 13KT 3494 10535

50
Local storm report, Jul 31, 6:44 PM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 SE SAN GERONIMO       35.57N 105.38W
07/31/2014  E1.00 INCH       SAN MIGUEL         NM   COCORAHS

&&

EVENT NUMBER ABQ1401133

JF

Event by event

21 drought. Local standard time, as filed.

Drought, Northwest Plateau

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Drought Monitor

Drought, Chuska Mountains

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Drought Monitor

Drought, Far Northwest Highlands

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Far Northwest Highlands forecast zone
Reported by
Drought Monitor

Drought, Northwest Highlands

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Drought Monitor

Drought, West Central Plateau

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Drought Monitor

Drought, West Central Mountains

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Drought Monitor

Drought, Southwest Mountains

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Drought Monitor

Drought, San Francisco River Valley

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Drought Monitor

Drought, East Slopes of the Sangre de Cristo Mountains

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Drought Monitor

Drought, Raton Ridge/Johnson Mesa

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Drought Monitor

Drought, Far Northeast Highlands

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Drought Monitor

Drought, Northeast Highlands

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Drought Monitor

Drought, Union County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Drought Monitor

Drought, Harding County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Drought Monitor

Drought, Eastern San Miguel County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Drought Monitor

Drought, Guadalupe County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Drought Monitor

Drought, Quay County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Drought Monitor

Drought, Curry County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Drought Monitor

Drought, Roosevelt County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Drought Monitor

Drought, Chaves County Plains

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Drought Monitor

Drought, Southwest Chaves County

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Drought Monitor

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539273, 539274, 539275, 539276, 539277, 539278, 539279, 539280, 539281, 539282, 539283, 539284, 539285, 539286, 539287, 539288, 539289, 539290, 539291, 539292, 539293.